Alert archive / New York / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 85, NWS Albany, NY

July 4, 2000Washington County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 4, 2000, 5:44 PM EDT for Washington County, New York. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 4, 2000, 5:44 PM EDT (21:44 UTC)
Expired
Jul 4, 2000, 6:30 PM EDT
In force
46 min
Issued by
NWS Albany, NY
Area
Whole counties

County Washington County, NY

The radar

The Albany radar (KENX), 96 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2000-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2000-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
547 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

896 
WUUS51 KALY 042144
SVRALB
NYC115-042230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
544 PM EDT TUE JUL 4 2000

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK

* UNTIL 630 PM EDT

* AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES SOUTH OF WHITEHALL...MOVING SOUTHEAST
  AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR GRANVILLE AT 610 PM EDT

HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

$$

LAT...LON 4358 7342 4342 7353 4326 7318 4346 7304

CERNIGLIA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:40 PM EDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jul 4, 2:40 PM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
240 PM EDT TUE JUL 4 2000

.DISC...

MODELS IN AGREEMENT AS L/WV TROF JAMES BAY H+00 DOES A U MOVE
SWEEPING ESE...BOTTOMING OUT NRN-MOST MAINE - GASPE REGION BEFORE
TURNING N INTO NEWFOUNDLAND BY H+60...AS RIDGE BUILDS IN MID PART
COUNTRY INTO CENTRAL CANADA.  DRY / SUB CLIMO TEMPS TO FOLLOW
FOR NE WED-FRI.

CURRENT PROBLEM IS SHRA OVER MOST POPULATED AREA IN CWA...
CAPITAL DISTRICT. WILL COVER WITH REST AFTN IN DOWNSTREAM FCST.
FAN NUMBERS SEEM TO OVERDO COOL CANADIAN FLOW WHILE FWC A BIT
HIGH...SIMPLE AVG SHOULD BE CLOSE TO TARGET.

.ALY...NONE.

WILEY

Nearby

Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.